Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 6, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 8, 2000, 2:35 AM CDT for Williams County, North Dakota. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 8, 2000, 2:35 AM CDT (07:35 UTC)
- Expired
- Jun 8, 2000, 3:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Williams County, ND
The radar
The Glasgow radar (KGGW), 213 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.6 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -159 J/kg
- Mixed-layer LCL
- 2825 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
998 WUUS53 KBIS 080737 SVRISN NDC105-080830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILLISTON ND ISSUED BY BISMARCK ND 235 AM CDT THU JUN 8 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WILLIAMS COUNTY IN NORTHWEST NORTH DAKOTA * UNTIL 330 AM CDT * AT 235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES SOUTHWEST OF GRENORA...OR ABOUT 34 MILES NORTHWEST OF WILLISTON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GRENORA AT 255 AM CDT HANKS AT 305 AM CDT ZAHL AT 310 AM CDT APPUM AT 320 AM CDT ALAMO AT 325 AM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4863 10402 4831 10402 4848 10336 4863 10349 RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:30 PM CDT, 11 hours 5 minutes earlier.
Area forecast discussion, Jun 7, 3:30 PM CDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT WED JUN 7 2000 SFC TROUGH IN RRV WI WEAK HIGH WI LOWER DWPTS MOVING INTO CNTRL ND. MOT HAS 50 DWPTS AND EXPECT MUCH OF CWA TO DRY OUT LATE THIS AFTN/EVE. ALTHOUGH SOUNDINGS SHOWED GOOD CAPE...CONVECTIVE TEMPS WERE IN THE LOWER 90S. CONVECTION TO BEGIN THIS EVE IN CNTRL MT AS SFC LOW IN LEE OF THE ROCKIES DEVS LATE THIS EVE. AS THIS HAPPENS...H7 CAP BUILDS UP IN SWRN ND. WL PUT CHC TSTMS LATE TON FOR THE NW...AND MORNING SHWRS/TSTMS ISN AND MOT. THE CAP CONTINUES TO BUILD ON THU AND REACHES THE CANADIAN BORDER. MEANWHILE...SFC LOW IN ERN MT DEEPENS AND ELY/SELY WINDS ACROSS ND BRING HIGHER DWPTS. SO...HOT HUMID BREEZY DAY THU UNDER CAPPED ENVIRONMENT. CAP BEGINS TO BREAK DOWN LATE THU NT IN THE WEST AS SFC LOW MOVES EAST AND H5 VORT AND UPPER JET APPROACH WRN ND. WL KEEP POPS IN FOR WRN AND NRN CWA THU NT. SFC LOW KEEPS MOVING EWD ON FRI AS CAP BREAKS DOWN FURTHER...AND CHC TSTMS OVER ALL CWA FRI AND FRI NT. A REPRIEVE ON SAT AS NO UPPER FORCING AND SFC TROUGH EAST OF CWA. BUT SUN AND MON...REGION UNDER H5 SWLY FLOW WI FAST-MOVING VORTS. SFC LOW DEVELPS IN CNTRL PLAINS AND MAY BE MCC ACTIVITY AS MRF BRINGING SIG AMTS PCPN TO CNTRL/NRN PLAINS FOR SUN/MON. .BIS...NONE. VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 5:11 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail | 49 min |
| Jun 8, 6:02 AM CDT | Severe Thunderstorm Warning | BIS | Mountrail, Ward | 28 min |
| Jun 8, 6:33 AM CDT | Severe Thunderstorm Warning | BIS | Ward | 57 min |
| Jun 8, 9:00 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.